Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 79, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2013, 5:21 PM CDT for Brewster County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2013, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 4, 2013, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
The radar
The Laughlin AFB radar (KDFX), 221 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1488 J/kg
- Mixed-layer CIN
- -294 J/kg
- Mixed-layer LCL
- 889 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
228
WUUS54 KMAF 042221
SVRMAF
TXC043-042245-
/O.NEW.KMAF.SV.W.0079.130604T2221Z-130604T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
521 PM CDT TUE JUN 4 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS...
* UNTIL 545 PM CDT
* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME EAST CENTRAL BREWSTER COUNTY...OR 19 MILES SOUTH OF
SANDERSON...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL PRODUCE
VERY HEAVY RAIN.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
EASTERN BREWSTER COUNTY...
LAT...LON 2989 10268 3008 10262 2986 10232 2986 10234
2984 10236 2983 10235 2976 10238 2976 10241
2977 10243 2978 10250 2977 10251 2975 10254
TIME...MOT...LOC 2221Z 320DEG 20KT 2987 10250
$$1 follow-up statement
375
WWUS54 KMAF 042234
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 PM CDT TUE JUN 4 2013
TXC043-042245-
/O.CON.KMAF.SV.W.0079.000000T0000Z-130604T2245Z/
BREWSTER TX-
534 PM CDT TUE JUN 4 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR EAST CENTRAL BREWSTER COUNTY...
AT 531 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS VERY LARGE STORM
WAS LOCATED OVER EXTREME EAST CENTRAL BREWSTER COUNTY...OR ABOUT 21
MILES SOUTH OF SANDERSON...MOVING SOUTHEAST AT 25 MPH. THIS STORM
WILL CROSS THE RIO GRANDE INTO MEXICO.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EXTREME
EAST CENTRAL BREWSTER COUNTY.
LAT...LON 2989 10268 3008 10262 2986 10232 2986 10234
2984 10236 2983 10235 2976 10238 2976 10241
2977 10243 2978 10250 2977 10251 2975 10254
TIME...MOT...LOC 2233Z 320DEG 20KT 2984 10246
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:27 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 4, 2:27 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CDT TUE JUN 4 2013 .DISCUSSION... DRYLINE CURRENTLY STRETCHING FROM THE NORTH CENTRAL PERMIAN BASIN SOUTHWEST TOWARD THE EASTERN SLOPES OF THE DAVIS MOUNTAINS. THE NORTHERN PORTION OF THE DRYLINE WILL PUSH EAST TOWARD THE EASTERN PERMIAN BASIN BUT THE SOUTHWEST PORTION OF THE DRYLINE WILL STRUGGLE TO MOVE MUCH FURTHER EAST GIVEN WEAKER 700 MILLIBAR FLOW. ALREADY ISOLATED THUNDERSTORMS ARE FORMING ACROSS THE DAVIS MOUNTAINS AND THE LOWER TRANS PECOS DUE TO INTENSE HEATING AND ENHANCED TOPOGRAPHY. EXPECTED ISOLATED TO SCATTERED THUNDERSTORMS TO CONTINUE IN THESE AREAS THROUGH EARLY EVENING. A FEW OF THE STORMS COULD BECOME STRONG TO POSSIBLY SEVERE WITH BRIEF STRONG WINDS A CONCERN GIVEN THE LARGE TEMPERATURE/DEW POINT SPREADS. FURTHER NORTHEAST IN THE PLAINS ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE EXTREME EASTERN PERMIAN BASIN EAST OF THE DRYLINE BUT IT IS QUESTIONABLE WHETHER THE CAP CAN BREAK IN THIS AREA GIVEN WEAK FORCING. MORE TRIPLE DIGIT HEAT EXPECTED WEDNESDAY WITH THE DRYLINE HEADED AGAIN TOWARD THE EASTERN PERMIAN BASIN SOUTHWEST TO THE STOCKTON PLATEAU. IN ADDITION A COLD FRONT WILL BE HEADING SOUTHEAST TOWARD THE NORTHERN PERMIAN BASIN BY LATE AFTERNOON AND EVENING. WILL CONTINUE TO MENTION ISOLATED TO WIDELY SCATTERED CONVECTION ALONG THE DRYLINE IN THE EASTERN BASIN TO THE LOWER TRANS PECOS BUT WILL ALSO INCLUDE A SLIGHT CHANCE FURTHER SOUTH AND WEST ACROSS MUCH OF THE PERMIAN BASIN AND LEA COUNTY NEW MEXICO WEDNESDAY EVENING DUE TO THE INFLUENCE OF THE FRONT AS IT HEADS SOUTH TOWARD THE EASTERN PERMIAN BASIN TO THE DAVIS MOUNTAINS BY THURSDAY MORNING. THE WESTERN PORTION OF THE FRONT IS EXPECTED TO CONTINUE TO PUSH SLOWLY SOUTH TOWARD MEXICO BUT STALL ACROSS THE EASTERN PERMIAN BASIN THURSDAY. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT IN THE EAST WITH UPSLOPE THUNDERSTORMS POSSIBLE FURTHER WEST IN THE MOUNTAINS. BEHIND THIS FRONT HIGH TEMPERATURES WILL COOL 10 TO 20 DEGREES THURSDAY. FOR THURSDAY NIGHT THROUGH SATURDAY THUNDERSTORM CHANCES WILL BE ON THE INCREASE BEHIND THIS FRONT DUE TO MOIST AND UNSTABLE NORTHWEST FLOW ALOFT REGIME DEVELOPING. HIGH TEMPERATURES FRIDAY WILL REMAIN MUCH BELOW NORMAL BUT CLIMB TO NEAR NORMAL SATURDAY AS THIS UPPER TROUGH BEGINS TO MOVE EAST. MAINLY DRY WEATHER WITH ABOVE NORMAL TEMPERATURES EXPECTED NEXT SUNDAY THROUGH TUESDAY AS HIGH PRESSURE ALOFT DEVELOPS OVER THE FORECAST AREA. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 72 105 65 82 / 0 20 20 20 BIG SPRING TX 72 105 69 84 / 10 20 20 20 CARLSBAD NM 69 106 67 87 / 0 10 10 20 DRYDEN TX 73 105 75 96 / 30 20 20 20 FORT STOCKTON TX 74 107 66 89 / 10 20 20 20 GUADALUPE PASS TX 71 99 61 86 / 0 0 0 20 HOBBS NM 69 104 62 84 / 0 20 20 20 MARFA TX 58 96 57 84 / 10 10 10 20 MIDLAND INTL AIRPORT TX 74 106 68 85 / 10 20 20 20 ODESSA TX 75 105 69 83 / 10 20 20 20 WINK TX 71 109 70 91 / 0 10 10 20 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44/12
Hazardous weather outlook, Jun 4, 1:45 PM CDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 145 PM CDT TUE JUN 4 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 145 PM CDT TUE JUN 4 2013 /1245 PM MDT TUE JUN 4 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING...GENERALLY FROM THE DAVIS MOUNTAINS EAST TO THE STOCKTON PLATEAU AND LOWER TRANS PECOS. A STORM OR TWO COULD BECOME SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 4, 1:59 PM CDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
159 PM CDT TUE JUN 4 2013
TXZ075-041945-
PECOS-
159 PM CDT TUE JUN 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL PECOS COUNTY UNTIL 245 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF BAKERSFIELD AT
200 PM CDT...MOVING NORTHWEST AT 5 MPH.
THE AREA AFFECTED INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 283 AND
288.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT
AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIDLAND.
&&
LAT...LON 3087 10227 3088 10249 3102 10249 3108 10235
3104 10229 3104 10224 3104 10221 3102 10219
3102 10218 3100 10214 3099 10209 3100 10203
3099 10202 3099 10198 3097 10196
TIME...MOT...LOC 1900Z 150DEG 4KT 3095 10241Special weather statement, Jun 4, 4:50 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 PM CDT TUE JUN 4 2013 TXZ075-081-082-042215- PECOS-TERRELL-BIG BEND AREA- 450 PM CDT TUE JUN 4 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES UNTIL 515 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER EAST CENTRAL BREWSTER COUNTY AT 450 PM CDT...MOVING SOUTHEAST AT 20 MPH. THIS STORM WAS LOCATED JUST SOUTH OF U.S.HWY 90. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 2998 10281 3011 10266 3009 10224 2977 10252 TIME...MOT...LOC 2150Z 314DEG 17KT 2999 10266
Special weather statement, Jun 4, 5:13 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
513 PM CDT TUE JUN 4 2013
TXZ075-081-082-042300-
PECOS-TERRELL-BIG BEND AREA-
513 PM CDT TUE JUN 4 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
EAST CENTRAL BREWSTER...SOUTH CENTRAL PECOS AND SOUTHWESTERN TERRELL
COUNTIES UNTIL 600 PM CDT...
A STRONG THUNDERSTORM WAS LOCATED 23 MILES WEST OF TERRELL COUNTY
AIRPORT AT 513 PM CDT...MOVING SOUTHEAST AT 20 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 2978 10249 2978 10250 2976 10251 2993 10271
3007 10258 3005 10219 2986 10227 2986 10228
2987 10230 2987 10231 2986 10232 2986 10234
2976 10238 2976 10241
TIME...MOT...LOC 2213Z 309DEG 17KT 2994 10256The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 1:59 PM CDT | Special Weather Statement | MAF | Upton | 46 min |
| Jun 4, 4:50 PM CDT | Special Weather Statement | MAF | Terrell | 25 min |
| Jun 4, 5:13 PM CDT | Special Weather Statement | MAF | Terrell | 47 min |
| Jun 4, 5:49 PM CDT | Special Weather Statement | MAF | Terrell | 26 min |
| Jun 4, 5:58 PM CDT | Special Weather Statement | MAF | Upton | 32 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.